Alert archive / West Virginia / Wind Advisories in 2009
Wind Advisory 8, NWS Blacksburg, VA
NWS Blacksburg, VA issued this wind advisory at Mar 28, 2009, 4:40 PM EDT for Mercer County, West Virginia; Tazewell County, Virginia. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Mar 28, 2009, 4:40 PM EDT (20:40 UTC)
- Expired
- Mar 29, 2009, 4:00 AM EDT
- In force
- 11 hr
- Issued by
- NWS Blacksburg, VA
Counties Tazewell County, VA, Mercer County, WV
The radar
The Roanoke radar (KFCX), 98 km from the middle of the area, began a volume at 20:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 8.7 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 476 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 62 m²/s²
- 0-3 km storm-relative helicity
- 174 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS71 KRNK 282040 NPWRNK URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BLACKSBURG VA 440 PM EDT SAT MAR 28 2009 ...STRONG SOUTHERLY WINDS ACROSS THE REGION... .GUSTY SOUTH TO SOUTHEAST WINDS WILL CONTINUE AHEAD OF AN APPROACHING COLD FRONT INTO LATER TONIGHT. WIND GUSTS TO 50 MPH COULD OCCUR ESPECIALLY ACROSS THE HIGHER RIDGES AND IN MORE CHANNEL PRONE AREAS ALONG THE VALLEYS. VAZ007-WVZ042-290445- /O.NEW.KRNK.WI.Y.0008.090328T2040Z-090329T0800Z/ TAZEWELL-MERCER- INCLUDING THE CITIES OF...TAZEWELL...BLUEFIELD...FLAT TOP 440 PM EDT SAT MAR 28 2009 ...WIND ADVISORY IN EFFECT UNTIL 4 AM EDT SUNDAY... THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 4 AM EDT SUNDAY. SOUTHEAST WINDS AT 15 TO 30 MPH WITH GUSTS TO 50 MPH WILL CONTINUE INTO TONIGHT. THE WINDS SHOULD GRADUALLY BECOME MORE SOUTHWEST AFTER MIDNIGHT ALLOWING SPEEDS TO DIMINISH LATER TONIGHT AS THE COLD FRONT ARRIVES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
2 follow-up statements
000 WWUS71 KRNK 290039 NPWRNK URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BLACKSBURG VA 839 PM EDT SAT MAR 28 2009 ...STRONG SOUTHERLY WINDS ACROSS THE REGION... .GUSTY SOUTH TO SOUTHEAST WINDS WILL CONTINUE WELL AHEAD OF AN APPROACHING COLD FRONT INTO LATER TONIGHT. WIND GUSTS TO 50 MPH COULD OCCUR ESPECIALLY ACROSS THE HIGHER RIDGES AND IN MORE CHANNEL PRONE AREAS ALONG THE VALLEYS. VAZ007-WVZ042-290800- /O.CON.KRNK.WI.Y.0008.000000T0000Z-090329T0800Z/ TAZEWELL-MERCER- INCLUDING THE CITIES OF...TAZEWELL...BLUEFIELD...FLAT TOP 839 PM EDT SAT MAR 28 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM EDT SUNDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM EDT SUNDAY. SOUTHEAST WINDS AT 15 TO 30 MPH WITH GUSTS TO 50 MPH WILL CONTINUE OVERNIGHT. THE WINDS SHOULD GRADUALLY BECOME MORE SOUTHWEST AND DIMINISH AFTER MIDNIGHT AS A COLD FRONT APPROACHES FROM THE WEST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
000 WWUS71 KRNK 290810 NPWRNK URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BLACKSBURG VA 410 AM EDT SUN MAR 29 2009 ...STRONG WEST WINDS EXPECTED TONIGHT... .A COLD FRONT WILL MOVE THROUGH THE REGION THIS MORNING AND EXIT THE COAST THIS AFTERNOON. LOW PRESSURE ALONG THE FRONT WILL BE STRENGTHENING OFF THE MID ATLANTIC COAST. THE WESTERLY WINDS BEHIND THE FRONT WILL BECOME STRONGER BY EVENING AND CONTINUE OVERNIGHT. VAZ007-WVZ042-290915- /O.EXP.KRNK.WI.Y.0008.000000T0000Z-090329T0800Z/ TAZEWELL-MERCER- INCLUDING THE CITIES OF...TAZEWELL...BLUEFIELD...FLAT TOP 410 AM EDT SUN MAR 29 2009 ...WIND ADVISORY WILL EXPIRE AT 4 AM EDT EARLY THIS MORNING... THE WIND ADVISORY WAS ALLOWED TO EXPIRE AT 400 AM FOR GRADUALLY DIMINISHING WINDS. A COLD FRONT WILL MOVE THROUGH THE AREA BY 800. SOUTH WINDS WILL BE SHIFTING TO THE SOUTHWEST AND WEAKENING A BIT. WHILE WIND GUSTS TO 40 MPH WILL BE POSSIBLE THROUGH 800 AM...THIS IS WEAKER THAN ADVISORY CRITERIA...SO THE WIND ADVISORY HAS BEEN ALLOWED TO EXPIRE AT 4 AM EDT EARLY THIS MORNING. $$ NCZ001-018-VAZ015-020-291615- /O.NEW.KRNK.HW.W.0002.090329T2000Z-090330T1300Z/ ASHE-WATAUGA-GRAYSON-BATH- INCLUDING THE CITIES OF...WEST JEFFERSON...BOONE...INDEPENDENCE... WHITETOP...TROUTDALE...VOLNEY...HOT SPRINGS 410 AM EDT SUN MAR 29 2009 ...HIGH WIND WARNING IN EFFECT FROM 4 PM THIS AFTERNOON TO 9 AM EDT MONDAY... THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 4 PM THIS AFTERNOON TO 9 AM EDT MONDAY. WEST WINDS BEHIND A COLD FRONT WILL INCREASE SHARPLY LATE THIS AFTERNOON AND REMAIN STRONG OVERNIGHT...ESPECIALLY IN THE HIGHER ELEVATIONS. SUSTAINED WINDS OF 20 TO 30 MPH...WITH GUSTS UP TO 60 MPH...ARE EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH ARE LIKELY TO CAUSE SPORADIC POWER OUTAGES...FALLEN TREES...MINOR PROPERTY DAMAGE...AND DANGEROUS DRIVING CONDITIONS FOR HIGH PROFILE VEHICLES. RESIDENTS SHOULD MOVE UNFASTENED ITEMS...SUCH AS GARBAGE CANS AND DECK FURNITURE...INDOORS. && $$ NCZ002-VAZ010>014-016>019-022>024-291615- /O.NEW.KRNK.WI.Y.0009.090329T2000Z-090330T1300Z/ ALLEGHANY NC-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY-CARROLL-FLOYD- CRAIG-ALLEGHANY VA-ROANOKE-BOTETOURT-ROCKBRIDGE- INCLUDING THE CITIES OF...SPARTA...BLAND...PEARISBURG... WYTHEVILLE...PULASKI...RADFORD...BLACKSBURG...GALAX...FLOYD... NEW CASTLE...CLIFTON FORGE...ROANOKE...SALEM...FINCASTLE... LEXINGTON 410 AM EDT SUN MAR 29 2009 ...WIND ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO 9 AM EDT MONDAY... THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 4 PM THIS AFTERNOON TO 9 AM EDT MONDAY. WEST WINDS BEHIND A COLD FRONT WILL INCREASE SHARPLY LATE THIS AFTERNOON AND REMAIN STRONG OVERNIGHT...ESPECIALLY IN THE HIGHER ELEVATIONS. SUSTAINED WINDS OF 15 TO 30 MPH...WITH GUSTS UP TO 50 MPH...ARE EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WIND GUSTS UP TO 55 MPH ARE EXPECTED. WINDS THIS STRONG MAY CAUSE DOWNED TREES AND POWER LINES DUE TO THE WET SOIL. THEY WILL ALSO MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this wind advisory went out at Mar 28, 4:39 PM EDT, 1 minute earlier.
Area forecast discussion, Mar 28, 4:39 PM EDT, 1 minute before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE BLACKSBURG VA 439 PM EDT SAT MAR 28 2009 .SYNOPSIS... STRONG LOW PRESSURE OVER THE MID MISSISSIPPI VALLEY WILL TRACK NORTHEAST INTO THE GREAT LAKES BY SUNDAY MORNING. A COLD FRONT ASSOCIATED WITH THIS SYSTEM IS GOING TO SWING EAST THROUGH OUR AREA OVERNIGHT TONIGHT INTO SUNDAY MORNING. HIGH PRESSURE BUILDS IN BY SUNDAY NIGHT. && .NEAR TERM /THROUGH SUNDAY/... UPDATE...WILL HOIST A WIND ADVISORY FOR A COUPLE ZONES ACROSS THE SW GIVEN CURRENT GUSTS TO NEAR 50 MPH IN TAZEWELL CTY. ALSO WITH THE BEST JET ALOFT STILL TO THE SW AND SOME EROSION OF THE WEDGE WOULD EXPECT GUSTS TO PERSIST INTO TONIGHT. FLOW SHOULD FINALLY VEER MORE SW AFTER MIDNIGHT AS THE FRONT APPROACHES SO RUNNING THE NPW UNTIL 4 AM TO COVER FOR NOW. PREVIOUS DISCUSSION BELOW... WEAK SHORT WAVE TROF MOVED NORTHEAST THROUGH THE MID ATLANTIC REGION LAST NIGHT...WHICH SUPPORTED THE DEVELOPMENT OF A WEAK SURFACE LOW PRESSURE SYSTEM THAT REMAINS ANCHORED JUST OFF THE DELMARVA COASTLINE. NORTHEASTERLY WINDS ON THE BACKSIDE OF THIS SYSTEM CONTINUES TO MAINTAIN THE COOL WEDGE IN PLACE OVER THE BLACKSBURG FORECAST AREA. AS IS OFTEN THE CASE...THIS WEDGE WILL BE VERY DIFFICULT TO DISLODGE...ESPECIALLY WITH WIDESPREAD RAIN IN ADVANCE OF THE NEXT UPSTREAM SHORT WAVE MOVING INTO AND THOUGH THE AREA. PERSISTENCE OF WEDGE WILL HELP TO MAINTAIN NEARLY STEADY TEMPERATURES OVER THE BLACKSBURG AREA OF CONCERN THROUGH MUCH OF THE NIGHT...UNTIL COLD AIR ADVECTION BEGINS ON BACKSIDE OF COLD FRONT...EXPECTED TO ARRIVE LATE TONIGHT ACROSS THE EXTREME WEST...AND SHORTLY AFTER DAYBREAK ON SUNDAY EAST OF THE BLUE RIDGE TENACITY OF WEDGE HAS SIGNIFICANTLY LOWERED SEVERE WEATHER THREAT OVER THE BLACKSBURG AREA TONIGHT. HOWEVER...GOOD QG FORCING IN 900-600 MILLIBAR LAYER...AREA FALLING INCREASINGLY UNDER DIFFLUENT LEFT EXIT REGION OF UPPER JET...AND OROGRAPHIC AND LOW LEVEL FORCING ALONG AND JUST NORTH OF SLOWLY RETREATING WEDGE WILL RESULT IN INCREASING UPWARD VERTICAL MOTION FIELDS THROUGH DEEP MOIST LAYER TO MAINTAIN HIGH THREAT OF PRECIPITATION THROUGHOUT MUCH OF THE NIGHT. SOME SCATTERED OR ISOLATED ELEVATED THUNDERSTORMS ARE EVEN POSSIBLE AS DIFFERENTIAL COOLING IN MID LEVELS WITH APPROACH OF UPPER TROF AND ATTENDANT SURFACE FRONT HELPS TO MINIMALLY DESTABILIZE THE LOWER TROPOSPHERE. DESPITE HIGH THREAT OF RAIN TONIGHT...PRECIPITATION AMOUNTS ARE LOW A BIT MORE PROBLEMATIC. LARGE AND PERSISTENT CONVECTIVE CLUSTER OVER SOUTHEASTERN STATES IS TAPPING SOME OF THE UPSTREAM MID-LEVEL MOISTURE THAT OTHERWISE WOULD ADVECT NORTHWARD INTO THE MID ATLANTIC REGION IN ADVANCE OF THE CLOSED UPPER LOW LIFTING NORTHEAST OUT OF THE SOUTHERN PLAINS. THIS SHOULD RESULT IN SOMEWHAT LOWER TOTAL PRECIPITATION AMOUNTS THAN EARLIER EXPECTED...WHICH WILL FURTHER DIMINISH ANY FLOOD OR FLASH FLOOD THREAT IN THE BLACKSBURG FORECAST AREA. THREAT OF RAIN WILL RAPIDLY END FROM SOUTHWEST TO NORTHEAST ACROSS THE BLACKSBURG AREA LATE TONIGHT INTO SUNDAY MORNING AS COLD FRONT SWEEPS EAST OF AREA AND STRONG DOWNSLOPING AND SUBSIDENCE OVERTAKES THE REGION. CLOUDS SHOULD CLEAR OUT WELL BEFORE NOON EAST OF BLUE RIDGE...BUT MAY HANG ON ACROSS THE PREFERRED UPSLOPE AREAS OF SOUTHEASTERN WEST VIRGINIA UNTIL LATE MORNING OR EARLY AFTERNOON UNTIL SUFFICIENT DRIER LOWER MID LEVEL AIR ARRIVES FROM THE WEST. WITH LATE ARRIVAL OF COLD FRONT...MAINTAINED OVERNIGHT LOW TEMPERATURES ON THE MILD SIDE AND WARMER THAN GUIDANCE...WHICH TYPICALLY IS TOO AGGRESSIVE WITH ARRIVAL OF STRONG POST FRONTAL COLD ADVECTION. PREFERRED MILDER MET GUIDANCE OVER MAV GUIDANCE ON SUNDAY FOR THE SAME REASON...AND ALSO DUE TO THE COMPRESSIONAL DOWNSLOPE WARMING EAST OF BLUE RIDGE THAT IS NOT ALWAYS WELL ANTICIPATED BY GUIDANCE. && .SHORT TERM /SUNDAY NIGHT THROUGH TUESDAY NIGHT/... MODELS SHOWING TIGHT GRADIENT BETWEEN DEPARTING LOW OVER THE NORTHEAST AND 1020 HIGH ACROSS THE TN VALLEY SUNDAY NIGHT. 8H WINDS PROGGED TO BE IN THE 45-50 KNOT RANGE THROUGH 12Z TUESDAY. SOUNDINGS ARE SHOWING INVERSION LOWERING SOMEWHAT OVERNIGHT WITH POTENTIAL FOR GUSTS TO 40 KNOTS+ IN THE NC MTNS AND ACROSS THE VA HIGHLANDS. ATTM...WITH THE MAIN FRONT COMING IN TONIGHT...WILL HIGHLIGHT THIS POTENTIAL IN THE HWO. GOOD UPSLOPE ON THE BACKSIDE OF THE STORM SYSTEM WITH AN UPPER VORT PASSING ACROSS THE CENTRAL APPS WILL KEEP SCATTERED RAIN/SNOW SHOWERS IN THE FAR WEST SUNDAY EVENING AND DISSIPATING BY 12Z MON. WINDS MONDAY WILL WEAKEN BUT THE NW FLOW WILL BRING DEWPOINTS DOWN ON THE DOWNSLOPE SIDE OF THE MTNS. SO HAVE UNDERCUT MOS DEWPOINTS BY A FEW DEGREES MON AFTERNOON. GOING TO SEE A WARMUP MON-TUESDAY AHEAD OF THE NEXT STORM SYSTEM MOVING INTO THE CENTRAL PLAINS WITH SHORTWAVE RIDGE ENTERING THE AREA. THINK WE WILL START TO SEE INCREASING HIGH CLOUDS TUESDAY AS WELL. THE TRACK OF THE UPPER LOW WILL KEEP THE MAIN THREAT OF SHOWERS TO THE WEST DURING THE DAY WITH SOME DEEP MOISTURE TRYING TO SHIFT NWD FROM THE GULF COAST LATE IN THE DAY. MAY SEE SOME SHOWERS MAKE IT INTO THE NC MTNS/SW VA MTNS IN THE AFTERNOON WITH MAIN THRUST OF RAIN SHOWERS ARRIVING TUE NIGHT WITH THE COLD FRONT. && .LONG TERM /WEDNESDAY THROUGH SATURDAY/... FAIRLY PROGRESSIVE UPPER PATTERN THIS PERIOD WITH A SERIES OF FRONTS PASSING THROUGH EVERY 1 TO 2 DAYS. MODELS ARE IN SOMEWHAT AGREEMENT ON TIMING +/- 6-12 HOURS WITH THE PATTERN...BUT DIFFER ON SFC LOW LOCATIONS AND STRENGTH. FOLLOWING A BLEND OF THE 00Z ECMWF/12Z HPC GUIDANCE AND 00Z GEFS FOR NOW. FOR WED...WE SHOULD SEE A COLD FRONT MOVING ACROSS THE FORECAST AREA BRINGING A GOOD CHANCE OF SHOWERS. THE MAIN SFC/UPPER LOW WILL BE OVER THE UPPER GREAT LAKES...WITH WEAK SFC WAVE PUSHING ACROSS THE CAROLINAS. THIS WAVE WILL STRENGTHEN AS IT MOVES OFF THE NORTH CAROLINA COAST WITH WEAK SFC HIGH BUILDING INTO OUR AREA BY THURSDAY MORNING. LOOK FOR LINGERING SHOWERS INTO WED NIGHT. FOR NOW...AM GOING TO KEEP THURSDAY AS A DRY PERIOD BETWEEN THE COASTAL SYSTEM AND THE NEXT STORM SYSTEM DIGGING INTO THE SRN PLAINS. THE SRN PLAINS SYSTEM WILL MOVE INTO THE OHIO VALLEY THU NIGHT WITH A COLD FRONT PUSHING QUICKLY EAST THROUGH THE AREA FRIDAY MORNING. TIMING AGAIN AN ISSUE...WITH THE OP GFS/00Z ECMWF AND HPC GOING WITH A FASTER MOVEMENT. THE ENSEMBLES AREA SLOWER BUT STRONGER WITH THE SFC LOW...AND FURTHER SOUTH. WILL HAVE POPS INCREASING INTO THE WEST THURSDAY NIGHT...AND KEEP LINGERING LOW CHANCE POPS INTO FRIDAY ON THE BACKSIDE OF THE SYSTEM. AGAIN WEAK HIGH PRESSURE BUILDS IN LATE FRIDAY-FRIDAY NIGHT...WITH YET ANOTHER STORM SYSTEM DROPPING OUT OF THE ROCKIES INTO THE SRN PLAINS FRIDAY NIGHT-SAT. BASED ON THE TIMING OF THESE SYSTEMS APPEARS NEXT CHANCE OF PRECIP WILL BE SAT NIGHT. TEMPERATURES DURING THIS PERIOD WILL BE AT OR ABOVE NORMAL AS THE AIR MASS IS MORE PACIFIC IN ORIGIN WITH UPPER FLOW STAYING MORE SW-WEST DURING THE PERIOD. && .AVIATION /21Z SATURDAY THROUGH THURSDAY/... IN-SITU WEDGE OF COOL AIR NEAR SURFACE BEING TOPPED BY WARM AND MOIST AIR ALOFT WILL MAINTAIN MAINLY IFR CEILINGS WITH MVFR TO OCCASIONALLY IFR VISIBILITIES AT ALL TERMINAL FORECAST POINTS FOR THE REST OF TODAY AND WELL INTO TONIGHT. MOST AREAS SHOULD EXPERIENCE RAIN AND/OR DRIZZLE THROUGH MUCH OF PERIOD...WITH INCREASING THREAT OF ISOLATED-SCATTERED EMBEDDED THUNDERSTORMS THIS EVENING AND TONIGHT AS MAIN AREA OF FORCING AND UNSTABLE AIR ALOFT ADVECTS NORTH AND EAST INTO THE MID ATLANTIC REGION IN ADVANCE OF STRONG SHORT WAVE. HOWEVER...THREAT TO ANY PARTICULAR TERMINAL FORECAST SITE IS RATHER LOW...AND WOULD BE ONLY FOR A BRIEF DURATION...SO DID NOT INSERT INTO THE LATEST 18Z TERMINAL FORECAST CYCLE. ARRIVAL OF COLD FRONT LATE TONIGHT INTO SUNDAY MORNING WILL RESULT IN RAPID RETURN TO VFR WEATHER WITH UNRESTRICTED FLIGHT CONDITIONS EAST OF THE BLUE RIDGE BY 13Z-15Z. FURTHER WEST...MOST PARTICULARLY AT/NEAR TERMINAL FORECAST POINTS IN UPSLOPE AREAS OF SOUTHEASTERN WEST VIRGINIA (KBLF...KLWB)...SOME MVFR CEILINGS MAY PERSIST UNTIL LATE MORNING OR EARLY AFTERNOON BEFORE BREAKING OUT TO UNRESTRICTED CONDITIONS. REGARDLESS...MODERATE POST FRONTAL WESTERLY SURFACE WINDS...GUSTING TO 25 KNOTS AT TIMES...WILL LIKELY OCCUR AT MOST TERMINAL FORECAST POINTS DURING THE TIME OF PEAK HEATING AND MIXING FROM LATE MORNING WELL INTO THE AFTERNOON HOURS. WINDS SHOULD GRADUALLY RELAX SUNDAY NIGHT INTO MONDAY AS WEAK SURFACE HIGH PRESSURE BUILDS INTO THE AREA...MAINTAINING VFR WEATHER AND UNRESTRICTED FLIGHT CONDITIONS. APPROACH OF ANOTHER WEATHER DISTURBANCE AND ASSOCIATED FRONT MAY BRING A GRADUAL DETERIORATION BACK INTO THE MVFR RANGE...AND POSSIBLY IFR...TUESDAY NIGHT INTO WEDNESDAY BEFORE CLEARING ON BACKSIDE OF SYSTEM BRINGS IMPROVEMENT LATER WEDNESDAY INTO THURSDAY. && .FIRE WEATHER... MODERATE DOWNSLOPING WINDS EAST OF THE BLUE RIDGE WILL DRIVE SURFACE RELATIVE HUMIDITIES DOWN INTO THE 30-35 PERCENT RANGE ON SUNDAY AFTERNOON...WITH MINIMUM RELATIVE HUMIDITIES ON MONDAY EXPECTED TO REACH INTO THE 20-25 PERCENT RANGE. DESPITE INITIALLY MOIST FUELS FOLLOWING RECENT RAINS...THE BRISK WINDS AND LOW RELATIVE HUMIDITIES WILL RESULT IN A SLOWLY INCREASING FIRE DANGER THREAT EARLY NEXT WEEK. && .HYDROLOGY... A LARGE AND PERSISTENT CONVECTIVE CLUSTER OVER THE SOUTHEASTERN STATES IS TAPPING SOME OF THE UPSTREAM MID-LEVEL MOISTURE THAT OTHERWISE WOULD ADVECT NORTHWARD INTO THE MID ATLANTIC REGION IN ADVANCE OF THE CLOSED UPPER LOW LIFTING NORTHEAST OUT OF THE SOUTHERN PLAINS. THIS SHOULD RESULT IN SOMEWHAT LOWER TOTAL PRECIPITATION AMOUNTS THAN EARLIER ANTIICIPATED...WHICH HAS FURTHER DIMINISHED THE THREAT OF FLOOD OR FLASH FLOODING IN THE BLACKSBURG FORECAST AREA. && .RNK WATCHES/WARNINGS/ADVISORIES... VA...WIND ADVISORY UNTIL 4 AM EDT SUNDAY FOR VAZ007. NC...NONE. WV...WIND ADVISORY UNTIL 4 AM EDT SUNDAY FOR WVZ042. && SYNOPSIS...WP NEAR TERM...JH/WERT SHORT TERM...WP LONG TERM...WP AVIATION...WERT FIRE WEATHER... HYDROLOGY...
Hazardous weather outlook, Mar 28, 4:04 PM EDT, 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 404 PM EDT SAT MAR 28 2009 NCZ001-002-018-VAZ007-009>020-022>024-WVZ042>045-292015- ASHE-ALLEGHANY NC-WATAUGA-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI- MONTGOMERY-GRAYSON-CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH-ROANOKE- BOTETOURT-ROCKBRIDGE-MERCER-SUMMERS-MONROE-GREENBRIER- 404 PM EDT SAT MAR 28 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST NORTH CAROLINA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. SHOWERS AND POSSIBLE THUNDERSTORMS AHEAD OF A COLD FRONT MAY BRING LOCALIZED HEAVY RAINFALL AND GUSTY WINDS TONIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. STRONG WESTERLY WINDS WILL OVERSPREAD THE AREA BEHIND A COLD FRONT ON SUNDAY...AND CONTINUE INTO SUNDAY NIGHT BEFORE DIMINISHING BY DAYBREAK MONDAY. WIND GUSTS MAY APPROACH 50 MPH ACROSS AND NEAR SOME OF THE HIGHER RIDGES...WHICH MAY RESULT IN SOME DOWNED TREES DUE TO NEARLY SATURATED GROUND CONDITIONS FROM RECENT RAINFALL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ003>006-019-020-VAZ032>035-043>047-058-059-292015- SURRY-STOKES-ROCKINGHAM-CASWELL-WILKES-YADKIN-PATRICK-FRANKLIN- BEDFORD-AMHERST-HENRY-PITTSYLVANIA-CAMPBELL-APPOMATTOX-BUCKINGHAM- HALIFAX-CHARLOTTE- 404 PM EDT SAT MAR 28 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA AND WEST CENTRAL VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. SHOWERS AND POSSIBLE THUNDERSTORMS AHEAD OF A COLD FRONT MAY BRING LOCALIZED HEAVY RAINFALL AND GUSTY WINDS TONIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. STRONG WESTERLY WINDS WILL OVERSPREAD THE AREA BEHIND A COLD FRONT ON SUNDAY...AND CONTINUE INTO SUNDAY NIGHT BEFORE DIMINISHING BY DAYBREAK MONDAY. WIND GUSTS MAY APPROACH 35 MPH AT TIMES...ESPECIALLY ACROSS OR NEAR THE FOOTHILLS...WHICH MAY RESULT IN SOME DOWNED TREES DUE TO NEARLY SATURATED GROUND CONDITIONS FROM RECENT RAINFALL. VERY LOW RELATIVE HUMIDITIES ARE EXPECTED MONDAY...WITH AFTERNOON READINGS LESS THAN 25 PERCENT. DESPITE INITIALLY MOIST FUELS FOLLOWING RECENT RAINS...THE BRISK WINDS AND LOW RELATIVE HUMIDITIES WILL RESULT IN A SLOWLY INCREASING FIRE DANGER THREAT EARLY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. WERT
Nearby
Wind Advisories in West Virginia, 2009Wind Advisories in Virginia, 2009Every wind advisory in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.